hypoglycemic

(redirected from hypoglycemic factor)
Also found in: Dictionary, Thesaurus.
Related to hypoglycemic factor: hyperglycemic factor

hypoglycemic

 [hi″po-gli-se´mik]
1. pertaining to or characterized by hypoglycemia.
2. a hypoglycemic agent.
Miller-Keane Encyclopedia and Dictionary of Medicine, Nursing, and Allied Health, Seventh Edition. © 2003 by Saunders, an imprint of Elsevier, Inc. All rights reserved.

hy·po·gly·ce·mic

(hī'pō-glī-sē'mik),
Pertaining to or characterized by hypoglycemia.
Farlex Partner Medical Dictionary © Farlex 2012

hypoglycemic

(hī′pō-glī-sē′mĭk)
adj.
1. Of or relating to hypoglycemia.
2. Lowering the concentration of glucose in the blood: a hypoglycemic drug.
The American Heritage® Medical Dictionary Copyright © 2007, 2004 by Houghton Mifflin Company. Published by Houghton Mifflin Company. All rights reserved.

hypoglycemic

adjective Referring to hypoglycemia, see there.
McGraw-Hill Concise Dictionary of Modern Medicine. © 2002 by The McGraw-Hill Companies, Inc.

hy·po·gly·ce·mic

(hī'pō-glī-sē'mik)
Pertaining to or characterized by hypoglycemia.
Synonym(s): hypoglycaemic.
Medical Dictionary for the Health Professions and Nursing © Farlex 2012

hy·po·gly·ce·mic

(hī'pō-glī-sē'mik)
Pertaining to or characterized by hypoglycemia.
Synonym(s): hypoglycaemic.
Medical Dictionary for the Dental Professions © Farlex 2012

Patient discussion about hypoglycemic

Q. What is hypoglycemia? What exactly is hypoglycemia and why is it so dangerous?

A. Hypoglycemia is the sudden decrease in blood glucose levels, to an amount where the body experiences signs and symptoms such as confusion, fast heart rate, altered consciousness state and even fainting. This is usually a result of medications taken for diabetes. In most cases, hypoglycemia is treated with sugary drinks or food. In severe cases, an injection of glucagon (a hormone with the opposite effects of insulin) or an intravenous infusion of dextrose is used for treatment, but usually only if the person is unconscious.

Q. I have Type II Diabetes, but have regular problems with low blood sugar levels. What should I do? I am an over 60 female who has been diagnosed with Type II Diabetes. I was originally on Metformin, but my doctor discontinued it because I was having severe low blood sugar levels a lot (as low as 40). I have heard that putting me on insulin might help, but I don't see how since I have more low than high levels. Anyone have any suggestions or information about what I can do? (I do follow diabetic eating with proper food and frequent small meals, but that doesn't seem to help.)

A. i'm not sure about this but maybe because of your sensitivity to Metformin they want to move to insulin shots because they want accuracy. but as all it sounds a bit strange, cause most of the times they save that as a last resort. there's probably something else that's missing here...you asked them why insulin shots?

More discussions about hypoglycemic
This content is provided by iMedix and is subject to iMedix Terms. The Questions and Answers are not endorsed or recommended and are made available by patients, not doctors.